MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SOFT PS 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SOFT PS 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Catalog Number SSFT215PRE
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure, the subject guidewire was flushed and no damage was observed.Next, the operator advanced the subject guidewire through the microcatheter, however, the subject guidewire did not respond to the torque.The operator removed it for inspection, and a fracture was noted at the distal end of the subject guidewire.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
H3 device evaluated by mfg ¿ updated.D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿ updated.Section b1 product problem - corrected - no product problem.Section h1 type of reportable event - corrected - no malfunction.There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection the guidewire was returned with unknown guidewire fragment (approximately 39.9cm).The core wire was visible inside tip dome and dried procedural fluid was present.The full length of the guidewire was returned and there was no evidence of a break along its length.The guidewire was intact and no anomaly was noted.The unknown guidewire fragment was inspected.It consisted of a coiled distal end with no nitinol hypotube.The tip dome was not transparent.There was no tail over the proximal bond joint.The core wire was broken and had a black coating, possibly polytetrafluoroethylene (ptfe).The surface of the break was rough.Functional inspection was not conducted.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was not confirmed based on analysis.The device met specification when received for complaint investigation.Additional information provided by the customer did not indicate any issues noted during unpacking or set up of the device, and the device was prepared as per dfu instructions.There was no resistance encountered removing the guidewire from the dispenser hoop.There was no indication of a user related issue.The anatomy was reported to be moderately tortuous.There was patient involvement (i.E.The device was in use on the patient at the time of the event).There was no resistance felt when removing the guidewire.The guidewire was used with the factory pre-shaped tip.The associated devices used in the procedure were a microcatheter.The guidewire was advanced without resistance; however, it did not respond when torque was applied.Torque was applied to navigate the anatomy, but the guidewire did not respond.The guidewire was positioned in the cavernous segment of the right internal carotid artery when the issue occurred.The microcatheter functioned without any issues.The same microcatheter was used to finish the procedure.Another guidewire was used to complete the procedure.Analysis of the returned device found the guidewire was returned with unknown guidewire fragment (approximately 39.9cm).The core wire was visible inside tip dome and dried procedural fluid was present.The full length of the guidewire was returned and there was no evidence of a break/fracture along its length.The guidewire was intact and no anomaly was noted.The unknown guidewire fragment was inspected.It consisted of a coiled distal end with no nitinol hypotube which is a characteristic of the guidewire for support and flexibility.In addition, the tip dome was not transparent and there was no tail over the proximal bond joint.The core wire was broken and had a black coating, possibly ptfe and the surface of the break was rough.The complaint appears to be related to the unknown guidewire fragment as the subject guidewire was intact with no break/fracture and no anomaly was noted.The subject guidewire met specifications when received for complaint investigation.Therefore, an assignable cause of not confirmed will be assigned to the reported event ¿guidewire distal tip broken/fractured during use¿ as the issue included a returned product review (visual, physical, and/or performance testing) which showed no evidence of either the alleged issue(s) or any defect which could have contributed to the event.The analyzed event: 'device within specifications¿ will be assigned to this investigation.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.
 
Event or Problem Description

Brand Name
SYNCHRO SELECT-14 SOFT PS 215CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key23318457
Report Number3012931345-2025-00171
Device Sequence Number14699739
Product Code MOF
UDI-Device Identifier07613327508598
UDI-Public(01)07613327508598(17)280603(10)0000842313
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSSFT215PRE
Device Lot Number0000842313
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/24/2025
Supplement Date Received by Manufacturer11/10/2025
Initial Report FDA Received Date10/16/2025
Supplement Report FDA Received Date12/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER)
Patient SexFemale